Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 1, 2021, 2:12 PM EDT for Calhoun County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 2:12 PM EDT (18:12 UTC)
- Expired
- Aug 1, 2021, 3:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
County Calhoun County, GA
The radar
The Ft Rucker radar (KEOX), 81 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723
WWUS82 KTAE 011812
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
212 PM EDT Sun Aug 1 2021
GAZ123-125-142-144-011900-
Baker GA-Dougherty GA-Calhoun GA-Early GA-
212 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHERN
BAKER...CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 300 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morgan, moving southeast at 20 mph.
Pea size hail and winds up to 45 mph are possible with this storm.
Locations impacted include...
Morgan, Albany, Edison, Arlington, Leary, Walker, Iveys Mill,
Milford, Red Store Crossroads, Parksville, Lockett Crossing, Holt,
Ducker, Cordrays Mill, Commissary Hill, Turman, Bermuda, Elmodel Wma,
Patmos and Dickey.
LAT...LON 3163 8456 3162 8456 3162 8424 3134 8425
3134 8457 3139 8468 3150 8480 3151 8482
3152 8481 3153 8482 3163 8465 3163 8460
3162 8459 3162 8457
TIME...MOT...LOC 1811Z 297DEG 18KT 3154 8463
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 1:56 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 1, 1:56 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 156 PM EDT Sun Aug 1 2021 .AVIATION... [Through 18Z Monday] A cold front will sag into the deep south this afternoon, which will bring showers and thunderstorms to the region. CU Field has developed with this with showers and storms currently popping up just outside of Albany and Dothan TAF sites. Thinking most showers and storms may have the best chance across SE GA and SW AL later this evening and into the early overnight hours. MVFR to LIFR possible pending on precipitation activity. Farther south, in the panhandle, confidence is lower. Hi-res guidance struggled this morning and has not captured the storms forming behind the morning cloud deck. Thinking convection may continue to pop-up through the evening hours and dissipate overnight. && .PREV DISCUSSION [147 PM EDT]... .NEAR TERM [Through Tonight]... Today will still feature hot and humid weather, but the edge will come off the highest heat index values thanks to increased convective clouds this afternoon and an increased ability for the atmosphere to mix enough this afternoon to drop dewpoints enough during peak afternoon heating. The official forecast still shows 108+ degree heat index values this afternoon from near Marianna up the Flint Valley of Georgia, but coverage, duration, increased clouds, and a downward trend from Saturday puts me on the side of issuing no heat headlines for today's borderline situation. Today will mark a transition from a time when we have been messaging heat to a time in the week ahead when we will need to message heavy rainfall. An upper trough over the Great Lakes will dig south through the Tennessee Valley today. In response, a cold front will push south into Central Alabama and Georgia by this evening. South of this front, moisture will deepen, especially over FLorida and south-central Georgia, where Precipitable Water (PW) values will rise well in excess of 2" and to near 90th percentile values. With a seasonably unstable and extremely moist air mass, we will have no problem generating convection near the coast this morning, with convection transitioning inland toward the I-10 corridor along the seabreeze this afternoon. By this evening, our Alabama and Georgia counties will need to watch for somewhat better organized convection stemming from the front to our north. Across our AL/GA counties, there will still be some drier air aloft to aid in cold pool development and to enhance thunderstorm gust potential. This is reflected in the new SPC Day 1 Outlook, which shows a Marginal Risk of severe weather for our AL/GA counties. The convective mode of concern will be isolated damaging wind gusts. Upper height falls will increase a bit tonight. The larger-scale dynamic forcing could keep convection going over our inland counties fairly late into the night. .SHORT TERM [Monday Through Tuesday]... The short term period will feature a highly amplified upper level pattern across the CONUS with a strong ridge over the western half extending well into Canada and a deep trough over the eastern half extending down into the northern gulf. At the surface, a cold front will be located across central Alabama and Georgia early Monday and will slowly sag southward possibly reaching our northernmost zones by late Tuesday. A west to east axis of deep layer moisture will stretch across the gulf coast states along with a few embedded impulses rounding the base of the trough. This along with the additional forcing for ascent provided by be presence of the cold front will bring widespread convection to our area that won't be limited to just diurnal heating. MOS PoPs are justifiably high in the likely to categorical range (70-90+%) through the two day period. Some storms will be efficient heavy rain producers and may 'train' in the predominately westerly steering flow. This may lead to localized flooding and WPC has highlighted most of our forecast area for a marginal risk of excessive rainfall Monday through Monday night. The abundant cloud cover and widespread rains will hold max temps down into the mid to upper 80s most areas. Lows Monday night will be in the lower to mid 70s. .LONG TERM [Tuesday Night Through Sunday]... The long wave trough will slowly deamplify and lift off to the northeast by the end of the next weekend with ridging building in from the west in it's wake. At the surface, the 'cold' front will stall over our area and gradually dissipate. Until then, substantial coverage of showers and thunderstorms with likely to categorical PoPs can be expected each day. PoPs will be highest along and southeast of where the front sets up. The potential for excessive rainfall with localized flooding may continue at through the remainder of the work week. See the hydrology section below for more details. Max temperatures will continue to be held down through Friday before elevating back to near seasonal levels over the weekend as upper ridging builds in. .MARINE... Light to moderate west to southwest flow will be in place for most of next week. Seas will generally be 3 feet or less. .FIRE WEATHER... The main fire weather concern will be gusty and erratic winds near a growing number of thunderstorms. The heaviest concentration will be near the coast early today, transitioning inland this afternoon. Other storms could dive out of Central Alabama and Georgia this evening. An extremely moist air mass will develop today, meaning storms will come with wetting rain. Heavy rainfall is possible from Monday through Wednesday. Otherwise, a seasonably hot but very muggy air mass will be in place. .HYDROLOGY... Heavy rain is expected at times starting today and continuing through the upcoming work week. This will come courtesy of an extremely moist air mass, a cold front sagging in from the north and eventually stalling, and cyclonic flow aloft in the base of an eastern U.S. trough. The official forecast for the 6-days (Sun-Fri) show QPF of 3-7 inches, heaviest over the Florida coastal counties. Ensemble river forecasts respond with decisive rises on area rivers starting around the middle of next week. There is a growing number of members at an increasing number of river forecast points which show minor river flooding. In other words, the risk of flooding during the second half of the week ahead is increasing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 92 73 85 72 / 30 80 90 100 80 Panama City 78 89 74 85 75 / 40 80 90 90 80 Dothan 74 90 72 85 71 / 30 90 90 80 50 Albany 76 92 73 86 72 / 30 90 90 90 50 Valdosta 76 92 72 82 71 / 30 80 80 100 70 Cross City 77 89 75 84 74 / 40 80 80 90 80 Apalachicola 79 89 75 84 75 / 30 80 90 100 90 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for Coastal Gulf. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Barry LONG TERM...Barry AVIATION...KR MARINE...Barry FIRE WEATHER...Haner HYDROLOGY...Barry/Wool
In the hours before
Special weather statement, Aug 1, 2:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
212 PM EDT Sun Aug 1 2021
GAZ123-125-142-144-011900-
Baker GA-Dougherty GA-Calhoun GA-Early GA-
212 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHERN
BAKER...CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 300 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morgan, moving southeast at 20 mph.
Pea size hail and winds up to 45 mph are possible with this storm.
Locations impacted include...
Morgan, Albany, Edison, Arlington, Leary, Walker, Iveys Mill,
Milford, Red Store Crossroads, Parksville, Lockett Crossing, Holt,
Ducker, Cordrays Mill, Commissary Hill, Turman, Bermuda, Elmodel Wma,
Patmos and Dickey.
LAT...LON 3163 8456 3162 8456 3162 8424 3134 8425
3134 8457 3139 8468 3150 8480 3151 8482
3152 8481 3153 8482 3163 8465 3163 8460
3162 8459 3162 8457
TIME...MOT...LOC 1811Z 297DEG 18KT 3154 8463
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:14 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton | 2 hr |
| Jul 31, 8:49 PM EDT | Special Weather Statement | TAE | Washington | 41 min |
| Jul 31, 10:00 PM EDT | Special Weather Statement | TAE | Jackson | 30 min |
| Jul 31, 10:07 PM EDT | Special Weather Statement | TAE | Gadsden | 38 min |
| Jul 31, 10:17 PM EDT | Areal Flood Advisory | TAE | Holmes | 3 hr |
| Jul 31, 10:23 PM EDT | Special Weather Statement | TAE | Holmes | 52 min |
| Aug 1, 6:34 AM EDT | Special Marine Warning | TAE | 86 min | |
| Aug 1, 7:36 AM EDT | Special Marine Warning | TAE | 54 min | |
| Aug 1, 3:49 PM EDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Aug 1, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 29 min |
| Aug 1, 5:30 PM EDT | Special Weather Statement | TAE | Leon | 45 min |
| Aug 1, 5:52 PM EDT | Special Weather Statement | TAE | Jefferson | 38 min |
| Aug 1, 6:08 PM EDT | Special Marine Warning | TAE | 52 min | |
| Aug 1, 6:15 PM EDT | Special Weather Statement | TAE | Madison | 45 min |
| Aug 1, 6:37 PM EDT | Areal Flood Advisory | TAE | Jefferson | 113 min |
| Jul 31, 8:00 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 45 min |
| Jul 31, 9:07 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier, Lowndes | 38 min |
| Jul 31, 9:45 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier, Lowndes | 45 min |
| Jul 31, 10:38 PM EDT | Special Weather Statement | TAE | Brooks | 52 min |
| Jul 31, 11:10 PM EDT | Special Weather Statement | TAE | Grady | 35 min |
| Jul 31, 11:39 PM EDT | Special Weather Statement | TAE | Grady | 51 min |
| Aug 1, 4:02 PM EDT | Special Weather Statement | TAE | Berrien, Irwin, Tift | 43 min |
| Aug 1, 4:12 PM EDT | Special Weather Statement | TAE | Brooks, Colquitt, Cook | 33 min |
| Aug 1, 4:17 PM EDT | Special Weather Statement | TAE | Decatur, Grady, Miller, Thomas | 28 min |
| Aug 1, 4:48 PM EDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Decatur, Grady, Seminole and 1 more | 42 min |
| Aug 1, 5:31 PM EDT | Special Weather Statement | TAE | Lanier | 44 min |
| Aug 1, 5:44 PM EDT | Areal Flood Advisory | TAE | Decatur | 2 hr |
| Jul 31, 8:01 PM EDT | Special Weather Statement | TAE | Dale | 29 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.